Alert archive / New Jersey / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

August 21, 2019Hunterdon County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2019, 4:15 PM EDT for Hunterdon County, New Jersey. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2019, 4:15 PM EDT (20:15 UTC)
Expired
Aug 21, 2019, 4:45 PM EDT
In force
30 min
Issued by
NWS Philadelphia/Mount Holly

County Hunterdon County, NJ

The radar

The Philadelphia radar (KDIX), 82 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 4:40 PM EDTTSTM WND DMGFar Hills, NJTREE SNAPPED ON MAIN STREET NEAR FAR HILLS IN BEDMINSTER TWP. TIME ESTIMATED FROM RADAR.
Aug 21, 4:55 PM EDTTSTM WND DMGBernards Twp, NJTREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

565 
WWUS81 KPHI 212015
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
415 PM EDT Wed Aug 21 2019

NJZ008>010-212045-
Morris-Hunterdon-Somerset-
415 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORRIS...
NORTHEASTERN HUNTERDON AND NORTHWESTERN SOMERSET COUNTIES...

At 415 PM EDT, a strong thunderstorm was located over High Bridge, or
16 miles east of Easton, moving east at 25 mph.

Wind gusts up to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bridgewater, Mendham, High Bridge, Clinton, Peapack And Gladstone,
Glen Gardner, Hampton, Lebanon, Califon, Far Hills, Flagtown,
Annandale, White House Station, Basking Ridge, Bernardsville and
Raritan.

This includes the following highways...
 Interstate 287 in New Jersey between mile markers 18 and 32.
 Interstate 78 in New Jersey between mile markers 10 and 34.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4050 7468 4064 7506 4074 7494 4076 7450
TIME...MOT...LOC 2015Z 275DEG 22KT 4066 7491 

$$

Gorse

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:54 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 21, 3:54 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
354 PM EDT Wed Aug 21 2019

.SYNOPSIS...
A cold front extended from low pressure in southwestern Quebec
to the middle Mississippi River Valley this afternoon. The
boundary will progress slowly to the southeast. It is forecast
to move into our region on Thursday night before drifting to our
south on Friday. High pressure is expected to follow for the
weekend. The high should gradually lose its influence over our
weather during the early and middle parts of the new week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Heat indices for the remainder of the afternoon will be in the
mid 90s to low 100s depending on location. The Heat Advisory
will be allowed to expire this evening.

Mid-level forcing/ascent is spreading across the northern Mid-
Atlantic and southern New England this afternoon. CAPE values
are also jumping up along side of strengthening shear. A Severe
Thunderstorm Watch in effect until 1000 pm for our forecast
area.

Damaging winds will be the main threat across this area,
although there will be a threat for hail with a fair amount of
CAPE above the freezing level. Another concern this afternoon
will be the potential for heavy rainfall. PW values remain
1.75-2.00 inches, so any thunderstorm will be efficient rain
producers.

Things will settle down overnight. The second half of the
overnight looks dry. Temperatures will fall back into the mid
60s to mid 70s depending on location. Some patchy fog is
possible, especially across those locales that see any rain into
the evening hours.

Winds will become less than 10 mph and veer to the west.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As a result of the winds veering to the west (at least 1st half
of day), dewpoints are forecast to be a few degrees lower
tomorrow. And with the lower dewpoints, we are seeing lower
apparent temperatures. The I95 corridor and NJ coastal plain
will see apparent temperatures in the mid to upper 90s. The
Delmarva will see apparent temperatures around 100. While it
will still be quite hot, these values are below heat advisory
criteria. We will not issue an advisory at this time. Actual air
temperatures are forecast to be around 80 across the Poconos,
the upper 80s across Berks and the Lehigh Valley, around 90
across the I95 corridor and coastal plain, and in the mid to
upper 80s near the ocean.

A cold front will be knocking on our doorstep tomorrow morning.
By days end, it should be slowly working across east central PA
and northern NJ. A weak low could be riding along the front as
we head into the evening hours. With better forcing tomorrow,
more organized precipitation is possible. Per the SPC convective
outlook, at this time, the area remains under a marginal risk.
Per WPC, the area remains under a marginal risk for excessive
rainfall.

Winds should be 10 mph or less for most tomorrow. While they
are expected to turn more westerly tonight, they should back to
southwest again tomorrow afternoon as the cold front approaches.
Of course, winds could be stronger in and in the vicinity of
storms.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
The cold front approaching from the northwest is forecast to
move into our region on Thursday evening. Showers and
thunderstorms ahead of and with the front will produce locally
heavy rain on Thursday evening. Also, there remains a chance for
isolated strong wind gusts and hail.

As the cold front settles in our region on Thursday night,
showers and thunderstorms will linger. However, the potential
for heavy rain, strong wind gusts and hail should diminish from
northwest to southeast as conditions stabilize somewhat.

The front is expected to be across the Delmarva Region on
Friday morning, and it should continue to sink slowly to the
south. We will continue to mention a chance of showers and
thunderstorms for Friday, especially from the Philadelphia
metropolitan area southward.

High pressure is expected to be centered in Ontario on Friday
night. The high should build east and southeastward over the
weekend, bringing dry weather and cooler temperatures to our
region. A northeast to east flow is forecast to develop by
Sunday. While some of the guidance is showing some spotty light
precipitation for Sunday, it may be a case where the effects of
the trajectory off the ocean are overdone. Perhaps the indicated
moisture will only manifest itself in the form of some cloud
cover.

As the high moves farther away from our region, a trailing
surface ridge to the lee of the Appalachians is expected to
narrow on Monday before gradually losing its influence over our
weather on Tuesday and Wednesday. Guidance consensus regarding
the timing and coverage of any precipitation during the early
and middle parts of the new week is lacking. As a result, we
have included only a slight chance for showers and
thunderstorms.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Showers and thunderstorms will be possible this
evening, before diminishing overnight. Lower ceilings and vsbys
are possible with any shower or thunderstorm. In addition,
patchy fog may develop overnight, especially where rainfall
occurs during the afternoon and evening hours. A mix of VFR and
MVFR conditions are expected through daybreak.

Thursday...Mainly VFR, though brief restrictions may occur in
morning fog and afternoon showers/storms. West to southwest
winds up to 10 kt are expected.

OUTLOOK...
Thursday evening...Showers and thunderstorms with MVFR and IFR
conditions. The rain may be heavy at times. Southwest to west
wind 5 to 10 knots.

Thursday night...Mainly VFR. A chance of showers and
thunderstorms with locally MVFR and IFR conditions. Northwest
wind 5 to 10 knots.

Friday...Mainly VFR. A chance of showers and thunderstorms,
mainly from the KPHL area southward. Northwest wind 5 to 10
knots.

Friday night...Mainly VFR. A chance of showers and
thunderstorms around KILG, KMIV and KACY. North wind 10 knots or
less.

Saturday...Mainly VFR. North to northeast wind 5 to 10 knots.

Saturday night...Mainly VFR. Northeast wind 10 knots or less.

Sunday...Mainly VFR. Northeast to east wind around 10 knots.

Sunday night...Mainly VFR. Northeast wind 5 to 10 knots.

Monday...Mainly VFR. Northeast to east wind around 10 knots.

&&

.MARINE...
Tonight...A SCA is in effect through 10 pm on the lower DE bay
and through 4 am on the ocean. Winds are expected to gust to 25
kt. Seas are expected to build up to 4 feet. Both winds and seas
will diminish the second half of the night.

Thursday...Sub-SCA conditions are expected.

OUTLOOK...
Thursday night through Saturday night...No marine headlines are
anticipated.

Sunday through Monday...A northeasterly wind 15 to 20 knots
with gusts around 25 knots should cause wave heights on our
ocean waters to build to 5 or 6 feet.

RIP CURRENTS...
With winds 15-20 knots on the ocean, and seas building to 4-5
feet with a period of 6-8 seconds, the rip current remains
moderate for New Jersey, but low for Delaware.

Similar conditions are anticipated for Thursday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ070-071-102-
     104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ010-012-013-
     015-017>020-027.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Thursday for ANZ450>455.
     Small Craft Advisory until 10 PM EDT this evening for ANZ431.

&&

Synopsis...Iovino
Near Term...Kruzdlo
Short Term...Kruzdlo
Long Term...Iovino
Aviation...Iovino/Kruzdlo
Marine...Iovino/Kruzdlo
Hazardous weather outlook, Aug 21, 4:00 PM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
400 PM EDT Wed Aug 21 2019

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>009-016-021>023-PAZ054-
055-060>062-101-103-105-222000-
Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Salem-Cumberland-Atlantic-
Cape May-Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester-
Western Montgomery-Upper Bucks-
400 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

The thunderstorms may also generate torrential downpours, leading to
localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The chance of thunderstorms continues for Thursday, with damaging
wind gusts, heavy rainfall, and localized flooding possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ010-012-013-015-017>020-027-PAZ070-071-102-104-106-222000-
New Castle-Somerset-Middlesex-Western Monmouth-Mercer-Gloucester-
Camden-Northwestern Burlington-Ocean-Southeastern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
400 PM EDT Wed Aug 21 2019

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, northern New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

The thunderstorms may also generate torrential downpours, leading to
localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The chance of thunderstorms continues for Thursday, with damaging
wind gusts, heavy rainfall, and localized flooding possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-222000-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
400 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

The thunderstorms may also generate torrential downpours, leading to
localized flooding.

There is a moderate risk for the formation of dangerous rip
currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The chance of thunderstorms continues for Thursday, with strong wind
gusts, heavy rainfall, and localized flooding possible.

A moderate risk for the development of dangerous rip currents is
expected for Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450>455-222000-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
400 PM EDT Wed Aug 21 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Thunderstorms may produce briefly strong wind gusts and hazardous
conditions on the waters in their proximity.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms may produce briefly strong wind gusts and hazardous
conditions on the waters in their proximity on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-222000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
400 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms may produce briefly strong wind gusts and hazardous
conditions on the waters in their proximity on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Aug 21, 3:01 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
301 PM EDT Wed Aug 21 2019

PAZ060-101-103-211930-
Western Montgomery-Western Chester-Berks-
301 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...WEST
CENTRAL MONTGOMERY AND NORTH CENTRAL CHESTER COUNTIES...

At 301 PM EDT, a strong thunderstorm was located near New Morgan, or
near Reading, moving east at 20 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Reading, Pottstown, Wyomissing, Birdsboro, Royersford, Bechtelsville,
New Morgan, Gilbertsville, Cedarville, Stowe, Shillington, Boyertown,
Mount Penn, Mohnton, Kenhorst, St. Lawrence, Pottsgrove, Lorane,
South Pottstown and Amity Gardens.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4030 7602 4043 7562 4019 7552 4019 7595
      4020 7597
TIME...MOT...LOC 1901Z 260DEG 16KT 4024 7591

Gorse
Local storm report, Aug 21, 4:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     3 NW NEW MORGAN         40.22N 75.93W
08/21/2019                   BERKS              PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN BETWEEN SHEA DRIVE AND
            DIEHL ROAD. TIME ESTIMATED FROM RADAR.

&&

STAARMANN
Local storm report, Aug 21, 4:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     1 SW ROBESON TWP        40.23N 75.89W
08/21/2019                   BERKS              PA   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES, POWER LINES, AND
            POWER POLES DOWN AROUND PLOW ROAD IN ROBESON
            TWP. TIME ESTIMATED FROM RADAR.

&&

STAARMANN
Local storm report, Aug 21, 4:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     2 SSE ROBESON TWP       40.21N 75.84W
08/21/2019                   BERKS              PA   PUBLIC

            TREE DOWN ON WIRES ON HAYCREEK ROAD. TIME
            ESTIMATED FROM RADAR.

&&

STAARMANN
Special weather statement, Aug 21, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
415 PM EDT Wed Aug 21 2019

NJZ008>010-212045-
Morris-Hunterdon-Somerset-
415 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORRIS...
NORTHEASTERN HUNTERDON AND NORTHWESTERN SOMERSET COUNTIES...

At 415 PM EDT, a strong thunderstorm was located over High Bridge, or
16 miles east of Easton, moving east at 25 mph.

Wind gusts up to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bridgewater, Mendham, High Bridge, Clinton, Peapack And Gladstone,
Glen Gardner, Hampton, Lebanon, Califon, Far Hills, Flagtown,
Annandale, White House Station, Basking Ridge, Bernardsville and
Raritan.

This includes the following highways...
 Interstate 287 in New Jersey between mile markers 18 and 32.
 Interstate 78 in New Jersey between mile markers 10 and 34.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4050 7468 4064 7506 4074 7494 4076 7450
TIME...MOT...LOC 2015Z 275DEG 22KT 4066 7491

Gorse

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:30 AM EDTSmall Craft AdvisoryPHI23 hr
Aug 21, 4:24 AM EDTSpecial Marine WarningPHI96 min
Aug 21, 5:32 AM EDTSpecial Marine WarningPHI58 min
Aug 21, 4:36 PM EDTSevere Thunderstorm WarningPHIHunterdon, Middlesex, Morris, Somerset54 min
Aug 21, 3:01 PM EDTSpecial Weather StatementPHIBerks29 min
Aug 21, 3:08 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery34 min
Aug 21, 4:07 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery38 min
Aug 21, 7:58 PM EDTSpecial Weather StatementPHIChester47 min
Aug 20, 11:47 PM EDTSpecial Weather StatementPHISussex43 min
Aug 21, 7:56 PM EDTSpecial Weather StatementPHICaroline34 min

Nearby

Special Weather Statements in New Jersey, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.